MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV

INTEGRA LIFESCIENCES MANSFIELD HAKIM PROGRAMMABLE VALVE; CHPV
Catalog Number XXX-HAKIM PROGRAMMABLE VALVE
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (unknown id) ceased to drain.Therefore, the physician implanted a new valve from a different brand.The patient is doing well.No additional information was provided after several attempts.
 
Additional Manufacturer Narrative
The hakim valve (unknown id) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to biological debris and protein build up interfering with the device.But it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (unknown id) was returned for evaluation.Failure analysis - the position of the cam when valve was received was on setting 30 mmh2o.The valve was visually inspected and a needle hole in the needle chamber was noted.The valve was hydrated.The valve failed the test for programming, the cam mechanism wiggled.The valve was leak tested and no other leak than the needle holes in the needle chamber was noted.The valve passed the test for occlusion and reflux.The pressure test could not perform as the device cannot be programmed.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification; biological debris was found on motor and on the seat of the ruby ball.Root cause analysis - no root cause could be determined as the technician could not confirm any drainage issues with the valve at the time of the investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.

Brand Name
HAKIM PROGRAMMABLE VALVE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19893076
Report Number3013886523-2024-00221
Device Sequence Number15267582
Product Code JXG
UDI-Device Identifier10886704041467
UDI-Public10886704041467
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXXX-HAKIM PROGRAMMABLE VALVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/06/2024
04/01/2025
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/20/2024
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown